sutures newsletter

PRODUCED BY AND FOR MEMBERS OF THE DEPARTMENT OF SURGERY April 2016 | Archived Issues

FDA Warns About Opioids, Diabetes Medications

Pharmacy Focus

The U.S. Food and Drug Administration has issued warnings about safety issues with the entire class of opioid pain medicines and with Type 2 diabetes medicines containing saxagliptin and alogliptin.


Mark Your Calendar


Surgery Grand Rounds

Click the "read more" to see information about upcoming Surgery Grand Rounds.


Grand Rounds

Click here to view a schedule of all upcoming grand rounds.


Education Schedule

Click the PDF link below to see the Department of Surgery's education schedule.

Education Schedule - April 2016 (PDF)  

Education Schedule - May 2016 (PDF)  


Surgery Scheduling

Click the "read more" for hours and contact information for surgery scheduling.

Share Your News

Know an interesting colleague we should profile? A story we should tell? Submit your ideas, meetings and events for consideration.

Click here to submit your news to Sutures

FDA Warns About Opioids, Diabetes Medications

Pharmacy Focus

The U.S. Food and Drug Administration has issued warnings about safety issues with the entire class of opioid pain medicines and with Type 2 diabetes medicines containing saxagliptin and alogliptin.

FDA: All Opioids Have Safety Issues

The U.S. Food and Drug Administration has issued a warning about safety issues with the entire class of opioid pain medicines, including potentially harmful interactions with antidepressants and migraine medications, adrenal insufficiency and decreased sex hormone levels.

The FDA is requiring changes to the labeling of all opioid medications to warn about these risks.

The FDA has more information.

FDA: Some Type 2 Diabetes Medicines May Increase Risk of Heart Failure

An FDA safety review has found that type 2 diabetes medicines containing saxagliptin and alogliptin may increase the risk of heart failure, particularly in patients who already have heart or kidney disease.

As a result, the FDA is adding new warnings to the drug labels about this safety issue.

The FDA has more information.